Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 33, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 1, 2005, 3:59 PM MST for Pima County, Arizona. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2005, 3:59 PM MST (22:59 UTC)
- Expired
- Aug 1, 2005, 5:00 PM MST
- In force
- 61 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Yuma radar (KYUX), 158 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 11.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 470 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 012303
FFWTWC
AZC019-020100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
359 PM MST MON AUG 1 2005
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 600 PM MST
* AT 355 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A COMPLEX OF THUNDERSTORMS JUST NORTH OF WHY
AND JUST EAST OF AJO. IN ADDITION ANOTHER STRONG STORM WAS LOCATED
ABOUT 10 MILES SOUTH AND SOUTHWEST OF AJO. MOVEMENT WAS TO THE
NORTHWEST AT 5 TO 10 MPH. RAINFALL ESTIMATES EXCEEDED 2 INCHES IN
SOME LOCATIONS WITH LAW ENFORCEMENT REPORTS PORTIONS OF HIGHWAY
85 CLOSED BETWEEN MILE POST 60 AND 80.
* THE STORMS PRODUCING FLASH FLOODING ARE OTHERWISE EXPECTED TO REMAIN
OVER MAINLY RURAL AREAS WESTERN PIMA COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
LAT...LON 3214 11330 3201 11301 3199 11269 3250 11244
3251 11328
$$
WEATHER.GOV/TUCSON2 follow-up statements
000 WGUS75 KTWC 012300 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 400 PM MST MON AUG 1 2005 AZC019-012310- PIMA AZ- 400 PM MST MON AUG 1 2005 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL PIMA COUNTY HAS EXPIRED... AT 357 PM MST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS AND SHOWERS HAD DIMINISHED GREATLY ACROSS SOUTH CENTRAL PIMA COUNTY. SOME LOCATIONS MAY RECEIVE LIGHT TO MODERATE RAINFALL FOR THE NEXT HOUR OR TWO...BUT THE HEAVIEST PRECIPITATION HAS COME TO AN END. THEREFORE...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL PIMA COUNTY HAS BEEN ALLOWED TO EXPIRE AT 400 PM MST. HOWEVER...HEAVY RUNOFF IN STREAMS AND WASHES WILL CONTINUE DURING THE EVENING HOURS...AND THEREFORE A URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN ISSUED FOR PORTIONS OF CENTRAL AND WESTERN PIMA COUNTY UNTIL 945 PM MST TONIGHT...INCLUDING THE FLASH FLOOD WARNING AREA THAT IS CURRENTLY BEING EXPIRED. LAT...LON 3167 11210 3151 11161 3187 11160 3191 11193 $$ WEATHER.GOV/TUCSON
000
WGUS75 KTWC 012353
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
448 PM MST MON AUG 1 2005
AZC019-020100-
PIMA AZ-
448 PM MST MON AUG 1 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 600 PM MST FOR NORTHWESTERN
PIMA COUNTY...
AT 445 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY SHOWERS LIKELY CAUSING FLASH FLOODING IN
AREAS MAINLY EAST AND SOUTH OF AJO. RAINFALL ESTIMATES EXCEEDED 2
INCHES IN SOME LOCATIONS AND LAW ENFORCEMENT REPORTED PORTIONS OF
HIGHWAY 85 REMAINED CLOSED BETWEEN MILE POST 60 AND 80.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE INTO
FLOODED AREAS.
LAT...LON 3214 11330 3201 11301 3199 11269 3250 11244
3251 11328
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:20 PM MST, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 1, 2:20 PM MST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST MON AUG 1 2005 .SYNOPSIS...HIGH PRESSURE WILL REMAIN NEARLY STATIONARY EAST OF THE FOUR CORNERS REGION THROUGH THE COMING WEEK...KEEPING SOUTHEAST ARIZONA IN A MONSOON FLOW PATTERN. AN UPPER LEVEL DISTURBANCE MOVING OFF THE GULF OF MEXICO INTO NORTHERN MEXICO MAY BRING SLIGHTLY DRIER AIR INTO THE REGION AHEAD OF IT ON TUESDAY...BUT MOISTURE WILL OTHERWISE REMAIN PLENTIFUL FOR A DAILY BOUT OF SHOWERS AND THUNDERSTORMS THROUGH NEXT WEEKEND. && .DISCUSSION...VERY BUSY AFTERNOON IN PROGRESS...WITH FLASH FLOOD THREAT MAIN CONCERN. MCV FROM YESTERDAYS ACTIVITY CURRENTLY OVER WESTERN CWA HAS INTERACTED WITH OUTFLOW BOUNDARY MOVING NORTH FROM SONORA AND IS IN THE PROCESS OF CREATING THUNDERSTORM COMPLEX OVER WESTERN HALF OF CWA. TO THE EAST STRONGER FLOW ALOFT IS BRINGING IN DRIER AIR...BUT ALSO INCREASING THUNDERSTORM WIND THREAT. CURRENT TRENDS WOULD SHOW TSTM CLUSTER MERGER OVER WESTERN PIMA COUNTY...WITH HEAVY RAIN THREAT THIS EVENING. HAVE MADE ONLY MINOR ADJUSTMENTS TO INHERITED FORECAST...WITH TYPICAL MONSOON SEASON WEATHER CONTINUING THROUGH THE WEEK. SHOULD SEE FLASH FLOOD THREAT DIMINISH SOME AS THE WEEK PROGRESSES...WITH FLOW ALOFT PICKING UP A BIT. && .FIRE WEATHER...PLENTIFUL MOISTURE WILL RESULT IN HIGH RH VALUES TONIGHT...AND ESPECIALLY TONIGHT. SHOWER AND THUNDERSTORM COVERAGE MAY BE REDUCED SLIGHTLY ON TUESDAY...BUT OTHERWISE A FAVORABLE MONSOON FLOW PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGHOUT THE FORECAST PERIOD WITH SCATTERED SHOWERS MAINLY DURING THE AFTERNOON AND EVENING HOURS AFTER TODAY. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. AREAS OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS REMAIN POSSIBLE ACROSS MUCH OF SOUTHEAST ARIZONA MAINLY IN THE AFTERNOON AND EVENING HOURS. && .CLIMATE.....JULY HIGHLIGHTS... ...ALL-TIME WARMEST MONTH ON RECORD... ...WARMEST AND 11TH DRIEST JULY ON RECORD... ...2ND LATEST START TO THE ANNUAL MONSOON... ...LONGEST STRETCH WITH HIGHS OF 100 DEGREES OR GREATER... && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC DISCUSSION...SHOEMAKER FIRE WEATHER/AVIATION...SHOEMAKER WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 1, 12:30 PM MST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1230 PM MST MON AUG 01 2005 AZZ033>035-020700- COCHISE COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 1230 PM MST MON AUG 01 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SANTA CRUZ...COCHISE AND EASTERN PIMA COUNTIES IN ARIZONA .DAY ONE...TODAY SYNOPSIS...CONDITIONS MORE UNSTABLE VERSUS YESTERDAY. CLOUD COVER HAS BURNED AWAY...WITH SUNSHINE FURTHER DESTABILIZING THINGS DURING THE AFTERNOON. THIS WILL GIVE RISE TO ISOLATED INSTANCES OF STRONG WINDS OR HAIL. LIKE YESTERDAY...HOWEVER...THE PREDOMINANT THREAT IS WITH HEAVY RAINFALL AND FLASH FLOODING...ESPECIALLY IN AREAS THAT SAW SIGNIFICANT RAINFALL YESTERDAY. DISCUSSION...DEBRIS CLOUDS HAVE THINNED SIGNIFICANTLY FROM OVERNIGHT CONVECTION. THUNDERSTORM COMPLEX OVER CENTRAL SONORA HAS PUSHED AN OUTFLOW BOUNDARY NORTH TO NEAR THE INTERNATIONAL BOARDER. MOSTLY SUNNY SKIES THIS MORNING EAST OF A DUDLEYVILLE-BENSON-SIERRA VISTA LINE HAVE LEAD TO SIGNIFICANT DESTABILIZIATION. FLASH FLOODING SEEMS TO BE THE MAIN THREAT ESPECIALLY FOR AREAS OF SANTA CRUZ AND EASTERN PIMA COUNTY...WHERE HEAVY RAINS HAVE FALLEN THE PAST SEVERAL DAYS. ALTHOUGH ISOLATED SEVERE STORMS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE SCATTERED MAINLY AFTERNOON AND THUNDERSTORMS THROUGHOUT THE PERIOD. THE CHANCE WILL BE SOMEWHAT ELEVATED TUESDAY AND WEDNESDAY AS A LARGE UPPER LEVEL DISTURBANCE MOVES TOWARD THE REGION FROM THE GULF OF MEXICO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-029>032-020700- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 1230 PM MST MON AUG 01 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE REMAINDER OF SOUTHEAST ARIZONA .DAY ONE...TODAY SYNOPSIS...CONDITIONS MORE UNSTABLE VERSUS YESTERDAY. CLOUD COVER HAS BURNED AWAY...WITH SUNSHINE FURTHER DESTABILIZING THINGS DURING THE AFTERNOON. THIS WILL GIVE RISE TO ISOLATED INSTANCES OF STRONG WINDS OR HAIL. LIKE YESTERDAY...HOWEVER...THE PREDOMINANT THREAT IS WITH HEAVY RAINFALL AND FLASH FLOODING...ESPECIALLY IN AREAS THAT SAW SIGNIFICANT RAINFALL YESTERDAY. DISCUSSION...DEBRIS CLOUDS HAVE THINNED SIGNIFICANTLY FROM OVERNIGHT CONVECTION. THUNDERSTORM COMPLEX OVER CENTRAL SONORA HAS PUSHED AN OUTFLOW BOUNDARY NORTH TO NEAR THE INTERNATIONAL BOARDER. MOSTLY SUNNY SKIES THIS MORNING EAST OF A DUDLEYVILLE-BENSON-SIERRA VISTA LINE HAVE LEAD TO SIGNIFICANT DESTABILIZATION. FLASH FLOODING SEEMS TO BE THE MAIN THREAT ESPECIALLY FOR AREAS OF SANTA CRUZ AND EASTERN PIMA COUNTY...WHERE HEAVY RAINS HAVE FALLEN THE PAST SEVERAL DAYS. ALTHOUGH ISOLATED SEVERE STORMS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE SCATTERED MAINLY AFTERNOON AND THUNDERSTORMS THROUGHOUT THE PERIOD. THE CHANCE WILL BE SOMEWHAT ELEVATED TUESDAY AND WEDNESDAY AS A LARGE UPPER LEVEL DISTURBANCE MOVES TOWARD THE REGION FROM THE GULF OF MEXICO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY THERE WILL BE SCATTERED MAINLY AFTERNOON AND THUNDERSTORMS THROUGHOUT THE PERIOD. IT APPEARS THE CHANCE WILL BE SOMEWHAT ELEVATED TUESDAY AND WEDNESDAY AS A LARGE UPPER LEVEL DISTURBANCE MOVES TOWARD THE REGION FROM THE GULF OF MEXICO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SHOEMAKER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:09 PM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 66 min |
| Jul 31, 8:55 PM MST | Flash Flood Warning | TWC | Pima | 65 min |
| Jul 31, 9:05 PM MST | Severe Thunderstorm Warning | TWC | Pima | 61 min |
| Aug 1, 12:03 PM MST | Flash Flood Warning | TWC | Santa Cruz | 117 min |
| Aug 1, 12:59 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 1, 1:34 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 26 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.